MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550275-12
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the heavily calcified and tortuous anatomy resulting in the reported failure to advance.Interaction and/or manipulation of the device resulted in the reported material deformation; thus resulting in the reported difficult to remove.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion located in the distal left anterior descending coronary artery that was both heavily calcified and tortuous.Pre-dilatation was performed with a non-abbott balloon.The xience sierra stent delivery system (sds) was advanced, but failed to cross the lesion and the distal edge of the stent was flared.Resistance was noted during removal of the sds.Another same size xience sierra stent was successfully implanted.There was no adverse patient effect or clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9850977
Report Number2024168-2020-02618
Device Sequence Number16334974
Product Code NIQ
UDI-Device Identifier08717648227165
UDI-Public08717648227165
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2021
Device Model Number1550275-12
Device Catalogue Number1550275-12
Device Lot Number8051741
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2020
Initial Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1